Alert archive / Virginia / Special Weather Statements in 2012

Special Weather Statement, NWS Blacksburg, VA

May 23, 2012Appomattox County, Virginia

NWS Blacksburg, VA issued this special weather statement at May 23, 2012, 6:49 PM EDT for Appomattox County, Virginia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 23, 2012, 6:49 PM EDT (22:49 UTC)
Expired
May 23, 2012, 7:30 PM EDT
In force
41 min
Issued by
NWS Blacksburg, VA

County Appomattox County, VA

The radar

The Roanoke radar (KFCX), 147 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 10.8 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2012-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 51 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2012-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
51 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
682 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

934 
WWUS81 KRNK 232249
SPSRNK

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
649 PM EDT WED MAY 23 2012

VAZ046-047-232330-
APPOMATTOX VA-BUCKINGHAM VA-
649 PM EDT WED MAY 23 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN APPOMATTOX AND WESTERN 
BUCKINGHAM COUNTIES...

AT 646 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR APPOMATTOX
NATIONAL HISTORIC PARK...MOVING NORTH AT 15 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING HAIL UP TO DIME SIZE AND 
FREQUENT CLOUD-TO-GROUND LIGHTNING. DO NOT STAY IN THE OPEN OR SEEK 
SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A 
THUNDERSTORM APPROACHES. 

THIS STORM WILL BE NEAR OAKVILLE AROUND 705 PM...TOWER HILL AROUND
720 PM AND BENT CREEK AROUND 730 PM.

LAT...LON 3730 7883 3753 7890 3755 7887 3754 7883
      3760 7884 3761 7882 3764 7882 3764 7872
      3767 7872 3770 7870 3770 7868 3768 7865
      3770 7866 3771 7864 3732 7861

$$

RAB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at May 23, 6:31 PM EDT, 18 minutes earlier.

Area forecast discussion, May 23, 6:31 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
631 PM EDT WED MAY 23 2012

.SYNOPSIS...
AN UPPER LEVEL AREA OF LOW PRESSURE OVER THE WESTERN CAROLINAS
WEDNESDAY WILL SLOWLY MOVE NORTHEAST AND BE CENTERED OVER
VIRGINIA THURSDAY...THEN EXIT THE REGION FRIDAY. HIGH PRESSURE
WILL BUILD ACROSS THE AREA FOR THE WEEKEND.

&&

.NEAR TERM /THROUGH THURSDAY/...
AS OF 615 PM EDT WEDNESDAY...
UPPER LOW OVER NORTH CAROLINA MOVING NORTHEAST ACROSS THE REGION
TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING IN THE
UNSTABLE AIR THIS AFTERNOON INTO THIS EVENING. THE BEST INSTABILITY
REMAIN ACROSS EASTERN PORTIONS OF CWA WHERE CAPES ARE 1500 TO 2000
J/KG. ADJUSTED POP GRIDS ACCORDING TO LAST RADAR TREND THIS
EVENING WITH SOME DEVELOPMENT ALONG SOUTHERN BLUE RIDGE AND
CONVECTION MOVING WEST INTO NORTHEAST PORTION OF CWA. ALSO MODIFIED
TEMPERATURES ACCORDING TO LATEST OBS TREND THIS EVENING. MORE
ADJUSTMENTS AS NIGHT PROGRESSES.

AS OF 330 PM EDT WEDNESDAY...

MOST CONVECTION REMAINS CONFINED TO WESTERN AREAS THIS
AFTERNOON...ESPCLY NW WHERE AIDED BY DIFF HEATING AND ACROSS THE SW
CLOSE TO THE PIVOT POINT OF THE UPPER VORT. ELSW SHOWERS HAVE BEEN
QUITE LIMITED UNDER THE CLOUD CANOPY TO THE NORTH OF THE UPPER LOW
OVER THE CAROLINAS...AND HELD IN PLACE BY LOW LEVEL EASTERN FLOW.
STILL SOME TIME FOR THIS TO THIN THRU THIS EVENING SO LEAVING IN
HIGH POPS ESPCLY NORTH OF HIWAY 460 AND OVER THE WEST ALONG THE I-77
CORRIDOR. EXPECT A MINIMUM THOUGH TO PERSIST NEW RIVER/ROA VALLEYS
PER COOL WEDGE WITH PERHAPS THE SE GETTING CLIPPED BY CONVECTION
HEADING NE FROM NC...BUT LIKELY NO MORE THAN CHANCE POPS THERE THIS
EVENING. UPPER LOW HEADS NE TO EASTERN VA OVERNIGHT ALLOWING MUCH OF
THE AREA TO WORK IN BETWEEN PIECES OF 5H ENERGY AFTER MIDNIGHT. THIS
COMBO WITH WEAKER INSTABILITY FROM EARLIER SHOULD PROVIDE A QUICKER
DROPOFF IN CONVECTION LATER THIS EVENING...WITH PERHAPS MOST GOING
DRY FOR A PERIOD AFTER MIDNIGHT PER THE RNK WRF WHICH HAS A GOOD
HANDLE ATTM. WILL AGAIN SEE SOME FOG ESPCLY WHERE HAVE SEEN RAINFALL
AND ESPCLY VALLEYS IF CAN GET MORE CLEARING. THUS INCLUDED FOG BUT
NOT QUITE AS MUCH AS THE LAST FEW NIGHTS THINKING SOME CLOUDS WILL
LINGER. LOWS AGAIN MAINLY 55-63.

SOME DRYING WILL TRY AND TAKE SHAPE DURING THU WITH THE DEPARTURE OF
THE MAIN UPPER COOL POOL TO THE EAST AND A LITTLE MORE S/SW FLOW
ALOFT. HOWEVER MOST MODELS DEPICT A DETACHED S/W WITHIN THE BROAD
UPPER LOW LINGERING OVER THE CWA DURING THE AFTERNOON. THIS IN
CONJUNCTION WITH A RIBBON OF DEEP MOISTURE ON THE BACK OF THE UPPER
LOW...AND THE FLOW TURNING MORE SOUTHERLY SHOULD SPARK RENEWED
SHRA/TSRA ALONG THE BLUE RIDGE AND POINTS NORTH AND EAST CLOSER TO
THE COLDER AIR ALOFT. SIMILAR TO THIS AFTERNOON...TIMING OF JUST HOW
QUICKLY THE CLOUD CANOPY EXITS THU KEY TO COVERAGE BUT DOES APPEAR
THAT EVEN THE COOLER NAM BREAKS THINGS OUT IN THE AFTERNOON.
THEREFORE RUNNING WITH AN AXIS OF LIKELY POPS ALONG MOST OF THE BLUE
RIDGE MID AFTERNOON...AND CHANCE ELSW BEFORE MORE DRYING ALOFT COMES
IN LATE AND LIKELY CUTS INTO THE OVERALL COVERAGE. MAV TEMPS AGAIN
LOOK TOO WARM BASED ON CLOUDS EARLY AND SCTD CONVECTION LATER SO
BASICALLY WENT INTO BETWEEN THE MAV/MET FOR NOW PUTTING MOST IN THE
76-82 RANGE.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
AS OF 330 PM EDT WEDNESDAY...

SHOWER AND THUNDERSTORM ACTIVITY WILL CONTINUE INTO THE LATE EVENING
HOURS OF THURSDAY...ALTHOUGH COVERAGE IS EXPECTED TO THIN OUT A
LITTLE MORE QUICKLY THAN IN PREVIOUS EVENINGS AS THE UPPER TROUGH
PUSHES OUT OF THE AREA...AND AN UPPER LEVEL RIDGE OF HIGH PRESSURE
WORKS ITS WAY IN FROM THE CENTRAL GULF COAST. UPPER LEVEL RIDGING
WILL CONTROL OUR WEATHER PATTERN FOR FRIDAY AND SATURDAY...AND WHILE
WE WILL STILL SEE SHOWERS AND THUNDERSTORMS DEVELOP ACROSS THE
MOUNTAINS BY EARLY AFTERNOON...EXPECT THE COVERAGE TO BE LOWER THAN
WHAT WE HAVE SEEN IN THE LAST FEW DAYS. REGARDLESS OF COVERAGE...
CANNOT RULE ISOLATED STRONG TO SEVERE THUNDERSTORMS DEVELOPING
DURING EACH EVENING...WITH LARGE HAIL AND GUSTY WINDS AS THE MAIN
THREATS.

IN ADDITION TO THE LOWER COVERAGE OF SHOWER AND THUNDERSTORM
ACTIVITY...THE UPPER LEVEL RIDGE WILL ALSO BRING WARMER AIR INTO THE
AREA. INCREASED CLOUD COVER ON FRIDAY WILL HELP LIMIT TEMPERATURES
TO THE MID 80S ACROSS THE PIEDMONTS...AND TO THE UPPER 70S TO LOW
80S ACROSS THE MOUNTAINS. HOWEVER...AS THE UPPER RIDGE BUILDS IN ON
SATURDAY...WILL SEE HIGHS CLIMB TO AROUND 90 DEGREES EAST OF THE
BLUE RIDGE...AND INTO THE LOW TO MID 80S FURTHER WEST. OVERNIGHT
LOWS WILL GENERALLY BE IN THE LOW 60S...WITH UPPER 50S EXPECTED IN
SOME OF THE HIGHER ELEVATIONS.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 330 PM EDT WEDNESDAY...

UPPER LEVEL RIDGING MAINTAINS ITS CONTROL OVER OUR WEATHER PATTERN
INTO THE EARLY PART OF NEXT WEEK...AND THEREFORE DO NOT FORESEE ANY
MAJOR CHANGE TO THE WEATHER PATTERN. EXPECT ISOLATED TO WIDELY
SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP WITH AFTERNOON
HEATING...MAINLY OVER THE MOUNTAINS. A FEW STORMS WILL BECOME STRONG
TO SEVERE DURING THE EVENING. TEMPERATURES WILL BE COMPARABLE TO
THOSE FOUND IN MID SUMMER...WITH HIGHS EXPECTED TO RANGE FROM AROUND
90 ACROSS THE PIEDMONTS...TO THE LOW TO MID 80S ACROSS THE
MOUNTAINS. OVERNIGHT LOWS WILL BE MAINLY IN THE 60S.

ON TUESDAY...THE UPPER RIDGE WILL FINALLY WEAKEN. EXPECT SHOWER AND
THUNDERSTORM ACTIVITY WILL INCREASE ACROSS THE AREA AS ANOTHER COLD
FRONT APPROACHES FROM THE WEST.

&&

.AVIATION /22Z WEDNESDAY THROUGH MONDAY/...
AS OF 1240 PM EDT WEDNESDAY...

MVFR CIGS REMAIN SLOW TO ERODE THIS AFTERNOON GIVEN DEEP ONSHORE
FLOW AND WEAK UPSLOPE ALONG THE EASTERN SLOPES. STILL EXPECTING
SOME IMPROVEMENT EARLY ON AS DRIER AIR TO THE SOUTH SLIDES
NORTHWARD. HOWEVER WITH ANY BREAKS WILL SEE A QUICK TRANSITION TO
BANDS OF SHRA/TSRA THAT WILL DRIFT FROM EAST TO WEST THRU EARLY
THIS EVENING. THIS MAY PRODUCE A PERIOD OF OF SHRA/TSRA VCNTY OF
ALL TERMINALS DURING THE AFTERNOON BUT GETTING A STORM PRODUCING
IFR OVER ANY OF THE AIRPORTS RATHER LOW CONFIDENCE. THUS WILL
MAINTAIN A PREVAILING SHRA/TSRA THREAT WITH AN INTERVAL OF LOWER
CIGS/VSBYS BUT NOT QUITE AS LOW AS EARLIER EXCEPT TO INIT. STILL
EXPECT SHOWERS TO FADE A BIT QUICKER OVERNIGHT...POSSIBLY LEADING
TO AREAS OF FOG AGAIN IF CAN GET SOME CLEARING. MAY SEE MORE
STRATUS TONIGHT AS CIGS LOWER EARLY ON...THEN DENSE FOG LATER
PRODUCING IFR/LIFR MOST AREAS EXCLUDING KBLF AND PERHAPS KDAN.
FOG AND LOW CLOUDS WILL BE AGAIN SLOW TO EXIT EARLY THURSDAY AND
MAY TAKE UNTIL LATE MORNING TO REACH MVFR LEVELS...THEN A PERIOD
OF VFR BY AFTERNOON WITH SLIGHTLY LESS MOISTURE AROUND. MORE
SCATTERED NATURE SHRA/TSRA LIKELY THURSDAY AFTERNOON BUT LIKELY
BEYOND THE VALID TAF PERIOD AT THIS TIME.

BY FRIDAY WILL SEE HIGH PRESSURE WORKING IN TO BRING VFR WX...AS
TEMPERATURES HEAT UP. HOWEVER STILL CANT RULE OUT ISOLATED MAINLY
MOUNTAIN INDUCED AFTERNOON/EVENING CONVECTION INTO MONDAY DESPITE
HIGH PRESSURE IN PLACE. OTRW NIGHTLY FOG IN THE VALLEYS BCB/LWB A
GOOD POSSIBILITY GIVEN THE MOIST GROUND...WITH LITTLE WIND.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...JH/KK
NEAR TERM...JH
SHORT TERM...NF
LONG TERM...NF
AVIATION...JH/PM
Hazardous weather outlook, May 23, 2:54 PM EDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
254 PM EDT WED MAY 23 2012

NCZ001-002-018-VAZ007-009>012-015-016-018>020-023-024-035-WVZ042>045-
241900-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-GRAYSON-
CARROLL-CRAIG-ALLEGHANY VA-BATH-BOTETOURT-ROCKBRIDGE-AMHERST-MERCER-
SUMMERS-MONROE-GREENBRIER-
254 PM EDT WED MAY 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL
VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

CLUSTERS OF SHOWERS AND THUNDERSTORMS WILL AGAIN RESULT IN VERY
HEAVY RAINFALL THAT COULD PRODUCE LOCALIZED FLASH FLOODING INTO
THIS EVENING. A FEW STORMS COULD ALSO CONTAIN STRONG WINDS AND
HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ003>006-019-020-VAZ013-014-017-022-032>034-043>047-058-059-241900-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PULASKI-MONTGOMERY-
FLOYD-ROANOKE-PATRICK-FRANKLIN-BEDFORD-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
254 PM EDT WED MAY 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS MAY BRING A PERIOD OF HEAVY RAINFALL
THROUGH THIS EVENING. ISOLATED STORMS MAY ALSO PRODUCE STRONG
WINDS AND HAIL...MAINLY ACROSS SOUTHSIDE VIRGINIA AND NORTHWEST
NORTH CAROLINA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 23, 6:04 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
604 PM EDT WED MAY 23 2012

NCZ003-020-232300-
SURRY NC-YADKIN NC-
604 PM EDT WED MAY 23 2012

...A STRONG THUNDERSTORM WILL AFFECT SURRY AND YADKIN COUNTIES...

AT 559 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR EAST BEND...
MOVING NORTH AT 10 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING PEA-SIZED HAIL. EXPECT
FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT STAY IN
THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR SILOAM AROUND 620 PM...PILOT MOUNTAIN STATE
PARK AROUND 640 PM AND PILOT MOUNTAIN AROUND 700 PM.

LAT...LON 3651 8068 3653 8045 3627 8045 3623 8043
      3617 8044 3617 8052

RAB
Special weather statement, May 23, 6:14 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
614 PM EDT WED MAY 23 2012

VAZ047-232300-
BUCKINGHAM VA-
614 PM EDT WED MAY 23 2012

...SEVERAL STRONG THUNDERSTORMS TO AFFECT BUCKINGHAM COUNTY THROUGH
700 PM EDT...

AT 607 PM EDT...SMALL...YET STRONG THUNDERSTORMS WERE DEVELOPING
ACROSS BUCKINGHAM COUNTY. ONE WAS LOCATED BETWEEN ANDERSONVILLE AND
DILLWYN...ANOTHER JUST SOUTHWEST OF BREMO BLUFF...AND OTHERS WERE
DEVELOPING BETWEEN COLD HILL AND CENTENARY...ALL MOVING NORTHWEST AT
10 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING DIME-SIZED HAIL AND
FREQUENT CLOUD-TO-GROUND LIGHTNING. DO NOT STAY IN THE OPEN OR SEEK
SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.

LAT...LON 3750 7834 3735 7855 3740 7859 3739 7863
      3742 7864 3743 7868 3755 7883 3764 7882
      3764 7872 3770 7869 3769 7865 3771 7866
      3776 7861 3776 7851 3780 7849 3774 7842
      3772 7829 3768 7823

RAB
Special weather statement, May 23, 6:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
649 PM EDT WED MAY 23 2012

VAZ046-047-232330-
APPOMATTOX VA-BUCKINGHAM VA-
649 PM EDT WED MAY 23 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN APPOMATTOX AND WESTERN
BUCKINGHAM COUNTIES...

AT 646 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR APPOMATTOX
NATIONAL HISTORIC PARK...MOVING NORTH AT 15 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING HAIL UP TO DIME SIZE AND
FREQUENT CLOUD-TO-GROUND LIGHTNING. DO NOT STAY IN THE OPEN OR SEEK
SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR OAKVILLE AROUND 705 PM...TOWER HILL AROUND
720 PM AND BENT CREEK AROUND 730 PM.

LAT...LON 3730 7883 3753 7890 3755 7887 3754 7883
      3760 7884 3761 7882 3764 7882 3764 7872
      3767 7872 3770 7870 3770 7868 3768 7865
      3770 7866 3771 7864 3732 7861

RAB

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 8:14 PM EDTSevere Thunderstorm WarningRNKHenry, Pittsylvania, City of Martinsville42 min
May 22, 8:40 PM EDTAreal Flood AdvisoryRNKCharlotte3 hr
May 22, 9:14 PM EDTFlash Flood WarningRNKCharlotte3 hr
May 22, 10:37 PM EDTSpecial Weather StatementRNKCity of Martinsville53 min
May 22, 10:42 PM EDTSpecial Weather StatementRNKHalifax63 min
May 22, 11:09 PM EDTFlash Flood WarningRNKHenry, City of Martinsville3 hr
May 23, 4:16 AM EDTSpecial Weather StatementRNKHalifax59 min
May 23, 10:51 AM EDTSpecial Weather StatementRNKRockbridge54 min
May 23, 6:14 PM EDTSpecial Weather StatementRNKBuckingham46 min
May 22, 8:32 PM EDTSpecial Weather StatementRNKStokes58 min
May 22, 10:19 PM EDTSpecial Weather StatementRNKRockingham56 min
May 23, 6:04 PM EDTSpecial Weather StatementRNKSurry56 min

Nearby

Special Weather Statements in Virginia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.